Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Viramune/Truvada - Skin reaction

(1/2) > >>

Common_ground:
So Im on my 3rd day of this new combo, doing 2 weeks with half dose,previously Stocrin and Truvada did a good job getting me to UD and keeping me there but I rarely had a good nites sleep and I was also anxious and out of it with because of the efavirenz I assume.

Things are now way better with the Viramune/Truvada, it feels like Im back to my old self, no irrational thoughts and depression, my head is clear and I can think straight. Best of all is that I can sleep well without crazy dreams and not wake up in the middle of the nite.

However, I have some kind of skin reaction, I dont know if its really a rash, but its a little read and the skin looks a bit strange  :-\. I think I am the only one noticing this, I would consider it very mild and if I didnt point it out people wouldnt notice even sitting next to me. I can see it on two fingers and my feet.

It doesnt hurt and its not swollen. Cant bear to take the Stocrin again now that I know how much better I feel on this combo.

So after reading up I understand this is fairly common, but does it mean that Im doomed to give up the Viramune? Even my liver tests shows nothing irregular?

I know there are many more options but where I reside we dont have access to all new meds and also I pay out of pocket, so things like Isentress, Prezista, Intelence is a unfortunately a no go.

Thanks for reading.

buginme2:

--- Quote from: Common_ground on March 21, 2013, 11:00:11 AM ---

Things are now way better with the Viramune/Truvada, it feels like Im back to my old self, no irrational thoughts and depression, my head is clear and I can think straight. Best of all is that I can sleep well without crazy dreams and not wake up in the middle of the nite.


So after reading up I understand this is fairly common, but does it mean that Im doomed to give up the Viramune?

--- End quote ---

Good to hear your doing so well.  I'm switching off Atripla (Sustiva) in a few months also.  It sounds like the change has gone pretty well. 

I don't think your doomed at all.  Give it time.  A mild rash is common in the beginning.  I remember when I started Atripla I got a rash.  It went away.  Your probably just getting used to the new medication.  Your doc is monitoring your liver tests and that's important with Viramune. 

Good luck, sounds like your you'll be good.

Ann:
CG, have you read the information page on Viramune in the Treatments section of this website yet?

In the What is known about side effects? section of the Viramune page, it says the following:

The most common side effect of Viramune is skin rash.

In a small number of patients, rash has been serious and resulted in death.

Therefore, if you develop a rash with any of the following symptoms, call your doctor immediately:

general ill feeling,

*fever,

*muscle or joint aches,

*blisters,

*mouth sores,

*conjunctivitis (inflammation of the inner surface of the eyelids),

*swelling of the face,

tiredness.

When it mentions tiredness above, it's talking about extreme tiredness and lethargy, as in not even being able to get out of bed. It's not talking about general tiredness. Everyone gets that.

The symptoms I marked with "*" are the ones you mainly need to watch out for - and the muscle and joint aches are the extreme all-over type like what you get when you have the flu. The fever that can accompany this serious reaction is typically quite a high one, like over 102F (39C).

It does not sound at all like you're getting the serious rash. The rash you are experiencing - if it even has anything to do with Viramune at all - will likely go away within a few days.

If the rash gets worse, get in touch with your doctor. He or she will probably prescribe for you an antihistamine type drug like Benadryl (diphenhydramine) to deal with the itchiness.

And of course if you develop a high fever and/or facial swelling and/or blistering, get to your doctor ASAP.

I really do not think you're having anything other than a MILD run-of-the-mill rash reaction that will go away once your body is accustomed to the med. So don't worry about it so much. 

Good luck and let us know how it goes.

Common_ground:
quick update

The rash I experienced after a few days has gradually subsided and is now almost completely gone. I have taken an antihistamine for a few days cant really tell if that had any effect or not. Continue to sleep very well, loads more energy during the day and mentally I feel great.
Just hoping liver tests next week shows up ok so I can go on the full dose.

Feels I got a new lease on life.

Common_ground:
So 2 weeks on this new combo. Checked liver and the test came out good, even better than last drawing with the previous combo, cant remember all the numbers but ALT was 19. Going on the full dose from here on.

Navigation

[0] Message Index

[#] Next page

Go to full version